NAD+ IV Reaction?

confetti11

Senior Member
Messages
266
Likes
1,022
Hello, I had my third NAD+ infusion yesterday afternoon. There's been about 4-5 days in between each infusion. I built up: 1st IV: 200mg, 2nd: 400mg, 3rd: 600mg

The first two didn't create much difference other than I seem to have more strength and energy. Like it picked me up. It didn't last but the evening after I did feel better.

I had something odd happen after this third one, and I'm curious if anyone who knows more about this treatment than I do can help me sort this out.

I went to get my infusion yesterday feeling no worse than usual. I normally feel some level of sick, tired, achy. Felt the same just after.

I then went to restorative yoga, and during the class started to shiver uncontrollably. The room was cold but no more than usual when a blanket just takes care of it. I could have put 10 blankets on me and it wouldn't make a difference.

Came straight home where I still couldn't get warm for over an hour. Finally stopped shivering and went to bed. Took my temperature out of curiosity, and it was 101 degrees. I had zero other symptoms (no cold-like or gastro)

Didn't take anything for it, and the temperature came down on its own overnight. It's now back to my normal (which is a low normal). The only other thing I have today is some congestion that comes and goes.

Does anyone know if NAD+ can ignite an immune response? I find the timing very suspect. I'm wondering if the higher dose (for me) did this.

From googling, I can find that NAD+ does affect the immune system (regulates?) but I'm not scientific enough to discern if it can cause such a swift reaction.

Can't ask my doctor yet either since it's the weekend.

Thanks!
 

junkcrap50

Senior Member
Messages
380
Likes
573
I've did 2 weeks of NAD+ IV infusions at 500mg of NAD+ each day, with weekends off.

I never had any such type of immune response. My symptoms and side effects were only during the IV infusion. If the IV drip was too fast, I had: body wide burning that was severely discomforting, shortness of breath, kind of overwhelming feeling/mild panic, and GI distress with bloating and diarrhea. These side effects slightly improved as I continued in the week. However, when the IV was over, I felt back to normal and usually a lot better now that the side effects were gone.

I've often had the sudden chills and shivering though with my CFS and it would usually be quite sudden onset. I never took my temperature, but would usually sweat with my chills. My chills and shivering would often precede and be relieved or go away entirely by a sudden, voluminous, detoxing bowel movement. So, I usually would think that the chills and shivering was caused by me detoxing.

NAD+ could have started some sort of detox for you.

As aside, the IV NAD+ did not give me any improvements or benefits. I might try more at a higher dose some time in the future.

Also, ask @Learner1 as he/she also has done IV NAD+.
 

confetti11

Senior Member
Messages
266
Likes
1,022
Thanks for your thoughts @junkcrap50.

So far, I haven't had any reaction during the IV itself. They go pretty slowly though.

The detox is an interesting theory. I assumed an immune response (even if it is an actual virus) due to the fever, but a large toxic release could explain it as well. I don't get shivering or chills as a norm so this was unusual.

Do you know what the nature of NAD+ is though that would cause a detox?
 

confetti11

Senior Member
Messages
266
Likes
1,022
I heard back from my doctor, and he said it could have been die off.

If it was a virus, it sped through my body. Doesn't seem likely. I hate these mysteries. I just wish I knew what was going on.
 

junkcrap50

Senior Member
Messages
380
Likes
573
Thanks for your thoughts @junkcrap50.

So far, I haven't had any reaction during the IV itself. They go pretty slowly though.

The detox is an interesting theory. I assumed an immune response (even if it is an actual virus) due to the fever, but a large toxic release could explain it as well. I don't get shivering or chills as a norm so this was unusual.

Do you know what the nature of NAD+ is though that would cause a detox?
NAD+ could have jump started your mitochondria which made it start creating or clearing out mitochondrial waste. I'm not sure exactly how it would cause a detox. But that'd be my guess.
 

Gondwanaland

Senior Member
Messages
4,965
Likes
4,043
I had a similar reaction when I started LDN. I think it was opioid withdrawal. It lasted less than a week. As a result my body is making more NAD.

Surely taking NAD interferes with Triptophan / serotonin metabolism and could be causing opioid withdrawal for you as well. Just a wild guess.
 

confetti11

Senior Member
Messages
266
Likes
1,022
NAD+ could have jump started your mitochondria which made it start creating or clearing out mitochondrial waste. I'm not sure exactly how it would cause a detox. But that'd be my guess.
Thanks...I'm not sure what mitochondrial waste is though?
 

confetti11

Senior Member
Messages
266
Likes
1,022
I had a similar reaction when I started LDN. I think it was opioid withdrawal. It lasted less than a week. As a result my body is making more NAD.

Surely taking NAD interferes with Triptophan / serotonin metabolism and could be causing opioid withdrawal for you as well. Just a wild guess.
Thanks...you can have opioid withdrawal without taking opioids?